Format

Send to

Choose Destination
Biochemistry. 1986 Jul 29;25(15):4381-8.

Alteration of intramolecular disulfides in insulin receptor/kinase by insulin and dithiothreitol: insulin potentiates the apparent dithiothreitol-dependent subunit reduction of insulin receptor.

Abstract

Dithiothreitol (DTT) was observed to increase both beta-subunit autophosphorylation and exogenous substrate phosphorylation of the insulin receptor in the absence of insulin. The natural protein reducing agent thioredoxin was also observed to increase the insulin receptor beta-subunit autophosphorylation. The activation of the insulin receptor/kinase by both DTT and thioredoxin was found to be additive with that of insulin. Further, the increase in the insulin receptor beta-subunit autophosphorylation in the presence of DTT and insulin was demonstrated to be due to an increase in the initial rate of autophosphorylation without alteration in the extent of phosphorylation. Similarly, the increase in the exogenous substrate phosphorylation was due to an increase in the Vmax of phosphorylation without significant effect on the apparent Km of substrate binding. In the presence of relatively low concentrations of DTT, insulin was found to potentiate the apparent insulin receptor subunit reduction of the native alpha 2 beta 2 heterotetrameric complex into alpha beta heterodimers, when observed by silver staining of sodium dodecyl sulfate-polyacrylamide gels. N-[3H]Ethylmaleimide ([3H]NEM) labeling in the absence of DTT pretreatment demonstrated that only the beta subunit had accessible sulfhydryl group(s). However, treatment of insulin receptors with DTT increased the amount of [3H]NEM labeling in the beta subunit as well as exposing sites on the alpha subunit. Further, incubation of the insulin receptors with the combination of DTT and insulin also demonstrated the apparent insulin-potentiated subunit reduction without any increase in the total amount of [3H]NEM labeling.(ABSTRACT TRUNCATED AT 250 WORDS).

PMID:
3019388
DOI:
10.1021/bi00363a031
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center